The treatment of two chlorpromazine-medicated chronic schizophrenics with cimetidine resulted in excessive sedation, which necessitated a reduction in chlorpromazine dosage. Eventual discontinuation of cimetidine therapy led to a return of schizophrenic symptoms, which responded to an increase in chlorpromazine dosage to previous levels.|
- Br J Psychiatry 1989 Sep;155:413-5 -- Adverse interaction between cimetidine and chlorpromazine in two cases of chronic schizophrenia. -- Byrne A, O'Shea B.
Results indicate that a dietary constituent, the amino acid phenylalanine, can potentially exacerbate tardive dyskinesia symptoms in schizophrenic patients.
- Neuropsychopharmacology 1997 Feb;16(2):136-46 -- Tardive dyskinesia exacerbated after ingestion of phenylalanine by schizophrenic patients. -- Mosnik DM, Spring B, Rogers K, Baruah S.
Consult with your physician before using herbs or herbal products to avoid dangerous interactions.
last update: November 2008
This information is
not intended to be a substitute for professional medical advice. You should not use this material to diagnose or treat a
health condition or disease without consulting with your healthcare provider.
© 1998-2017 Personal Health Zone
Click above for Service Agreement and Contact Information. Accessing this
service binds you to terms stated. Advertisements appear throughout this website as a means of funding the site. This site is updated monthly and operates
independently of any health associations or organizations. The owner of this site has no medical training and the information presented comes from government resources and health professionals in their respected fields.
Home Page: Personal Health Zone